# SDR CA130925005

- Difficulty date: September 22, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Aircraft time: 44,961 hours
- Engine: Garrtt TPE33110UA
- System (JASC): 3243 · Master Cylinder/Brake Valve
- Part: Master Cylinder
- Part number: V1151000
- Condition: Leaking
- Location: Brake Sys
- Stage of operation: TO
- How discovered: O
- Nature of condition: A
- Precautionary procedure: C

## Discrepancy

(CAN) THE FLIGHT CREW NEEDED TO APPLY FULL RT RUDDER TO KEEP ACFT STRAIGHT DURING TAKE-OFF.  THE TAKEOFF WAS REJECTED AND DURING TAXI A FIRE WAS OBSERVED AT THE LT MLG FROM THE CABIN.  THE CREW STOPPED THE ACFT, ENGINES WERE SHUTDOWN AND ATC ADVISED OF FIRE.  THE FIRE WAS EXTINGUISHED, WITH OUT ANY REPORTED COMPLICATIONS OR INJURIES. BOTH LT WHEELS, BRAKES, AND THE MLG ASSY SUSTAINED DAMAGE.  INVESTIGATION INTO THE ACFTS BRAKING SYS FOUND THE PILOTS LT BRAKE MASTER CYLINDERS PISTON ASSY COTTER PIN WAS BENT.  THIS BENT COTTER PIN COULD PREVENT THE MASTER CYLINDERS VALVE ASSY FROM ALLOWING HYD FLUID PRESSURE TO FULLY RETURN AFTER BRAKING APPLICATION.  THE DESCIBED CONDITION AF THE MASTER CYLINDER COULD ALLOW FOR THE LT BRAKE SYS TO BE PARTIALLY OR EVEN FULLY APPLIED DEPENDANT ON BRAKING APPLICATION. THE LT MLG ASSEMBLY WAS REPLACED, PILOTS AND COPILOTS LT BRAKE MASTER CYLINDERS WERE REPLACED, THE LT MLG BRAKE ASSEMBLIES WERE REPLACED, AND THE ACFT BRAKING SYS INSPECTED. AD 2002-08-01 ADDRESSES THESE MASTER BRAKE CYLINDERS TO PREVENT FUTURE MALFUNCTIONS BY AN INITIAL COMPLIANCE TO REPLACE THE AFFECTED UNITS WITHIN 200 HOURS AFTER AD EFFECTIVITY WITH A 15000 HOUR RECURRING REPLACEMANT INTERVAL.  A POSSIBLE CAUSE FOR THE BENT COTTER PIN MAY BE RELATED TO PRESSURE BLEEDING THE BRAKE SYSTEM. THIS PROCEDURE WILL BE REVIEWED.
